Alert archive / Iowa / Wind Advisories in 2023
Wind Advisory 4, NWS La Crosse, WI
NWS La Crosse, WI issued this wind advisory at May 1, 2023, 10:37 AM CDT for 6 counties in Iowa. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2023, 10:37 AM CDT (15:37 UTC)
- Expired
- May 1, 2023, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 117 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986 WWUS73 KARX 011537 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1037 AM CDT Mon May 1 2023 IAZ008-009-018-019-029-030-012100- /O.NEW.KARX.WI.Y.0004.230501T1537Z-230501T2100Z/ Mitchell-Howard-Floyd-Chickasaw-Fayette-Clayton- Including the cities of Osage, Cresco, Charles City, New Hampton, Oelwein, and Elkader 1037 AM CDT Mon May 1 2023 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Mitchell, Howard, Floyd, Chickasaw, Fayette and Clayton Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EMS
2 follow-up statements
918 WWUS73 KARX 012055 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 355 PM CDT Mon May 1 2023 IAZ008-009-018-019-029-030-020000- /O.EXT.KARX.WI.Y.0004.000000T0000Z-230502T0000Z/ Mitchell-Howard-Floyd-Chickasaw-Fayette-Clayton- Including the cities of Osage, Cresco, Charles City, New Hampton, Oelwein, and Elkader 355 PM CDT Mon May 1 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds around 25 mph with gusts up to 45 mph. * WHERE...Mitchell, Howard, Floyd, Chickasaw, Fayette and Clayton Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Zapotocny
627 WWUS73 KARX 012356 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 656 PM CDT Mon May 1 2023 IAZ008-009-018-019-029-030-020100- /O.EXP.KARX.WI.Y.0004.000000T0000Z-230502T0000Z/ Mitchell-Howard-Floyd-Chickasaw-Fayette-Clayton- Including the cities of Osage, Cresco, Charles City, New Hampton, Oelwein, and Elkader 656 PM CDT Mon May 1 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have decreased to below advisory levels, therefore the wind advisory will be allowed to expire. $$ Zapotocny
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at May 1, 6:29 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 1, 6:29 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 629 AM CDT Mon May 1 2023 .DISCUSSION...(Today through Sunday) Issued at 248 AM CDT Mon May 1 2023 Key Messages: - Unseasonably cool today with possible light precipitation. - Drier mid week and moderating temperatures. - Small chances of precipitation late in the week and next weekend. Today into Tonight Upper level closed low over the Upper Great Lakes Region will continue to be the main weather feature to impact the forecast area today. Shortwave troughs will rotate around the upper level closed low and develop stratiform rain on the backside of the closed low. However...the closed upper level low will slowly push east and allow for the eastern forecast area to be on the western periphery of the stratiform rain. Have kept chances of precipitation over the far eastern part of the forecast area. Windy conditions will prevail across much of the forecast area today...as latest bufkit soundings show decent lapse rate and good mixing aloft. With the closed upper level low slightly weakening and slowly moving east of the area...winds aloft and near the surface are not as strong as yesterday. Wind speeds will be 20 to 30 mph with gusts 35 to 40 mph across much of the forecast area. Temperatures today will remain below normal...as the latest 01.00z GFS/NAM suggest 925mb temperatures plus 1 to plus 5 degrees celsius. High temperatures are expected to be in the lower 40s to lower 50s. Tuesday into Wednesday Gradient begins to slacken Tuesday and weak surface ridge builds into the Northern Plains/Upper Great Lakes region Wednesday. Mostly sunny skies are expected for much of the forecast area Tuesday into Wednesday. Temperatures will gradually warm Tuesday into Wednesday...as warmer air aloft advects into the region. High temperatures by Wednesday will be in the middle 50s to middle 60s. Thursday into Sunday Main forecast concerns through the forecast period Thursday into Sunday are small precipitation chances. Upper level trough over the northeast United States weakens and weak upper level ridge builds into the central United States during the period. Weak impulses overtopping the upper level ridge will provide small chances of precipitation Thursday into Saturday. A stronger impulse embedded in the southwesterly flow aloft moves into the the Upper Great Lakes/Upper Midwest region Sunday. There are issues with placement/timing of this feature into the region. This will have impacts on timing of showers into the forecast area Sunday. With the upper level ridge building into the central United States...southerly flow will allow for temperatures to warm to near normal or slightly above. High temperatures are expected to be mainly in 60s to around 70. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 628 AM CDT Mon May 1 2023 The combination of cyclonic flow and moisture aloft will result in a broken 3-5K ceiling for KLSE through the TAF period. KRST will start off with clear skies this morning. However, between 01.16z and 01.18z, instability clouds will quickly develop. These clouds will then persist through 02.06z. Like Sunday, northwest winds will remain sustained between 15 and 25 knots and gust into the 25 to 35 knot range. && .HYDROLOGY... Issued at 248 AM CDT Mon May 1 2023 The Mississippi River has crested in our hydrologic service area and it will continue to slowly fall this week. It will likely fall below flood stage at Lake City MN on Tuesday, Minnesota City and Lansing on Thursday, and La Crescent on Saturday. All other rivers will fall into either minor or moderate stage by the end of this week. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...DTJ AVIATION...Boyne HYDROLOGY...Boyne
Hazardous weather outlook, May 1, 3:10 AM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 310 AM CDT Mon May 1 2023 IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-021400- Allamakee-Clayton-Wabasha-Winona-Houston-Buffalo-Trempealeau- La Crosse-Vernon-Crawford-Grant- 310 AM CDT Mon May 1 2023 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Flooding is occurring along the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...Tuesday into Sunday Flooding is occurring along the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044- 055-021400- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Dodge-Olmsted- Mower-Fillmore-Taylor-Clark-Jackson-Monroe-Juneau-Adams-Richland- 310 AM CDT Mon May 1 2023 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday into Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DTJ
In the hours before
Special weather statement, May 1, 9:30 AM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service La Crosse WI 930 AM CDT Mon May 1 2023 IAZ008>010-018-019-029-030-MNZ086-087-094-095-011900- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Clayton-Dodge- Olmsted-Mower-Fillmore- Including the cities of Osage, Cresco, Decorah, Charles City, New Hampton, Oelwein, Elkader, Dodge Center, Rochester, Austin, and Preston 930 AM CDT Mon May 1 2023 ...Gusty Northwest Winds Today... Strong northwest winds, with gusts between 35 to 45 mph are expected through this early afternoon. These winds may blow around any loose objects and could make travel difficult for high-profile vehicles. EMS
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:42 PM CDT | Fire Weather Watch | ARX | Floyd, Mitchell | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.